about two years ago, I came off of effexor, very slowly and carefully because I didn't want to be dependant on a drug that someone could yank away at any time, leaving me to suffer horrible withdrawal or who knows what. I have done pretty well with a combo of supplements and .25-.5 xanax as needed( anywhere from once or twice a week at worst to once every month or two at best) but now a new doc refuses to prescribe xanax and has given me 1 mg. klonopin instead...for awhile I thought it did help when I took it to avoid panic in a risky situation, but recently when I have taken it for a panic attack it has not touched the symptoms..It has made me drowsy without taking away the choking, dizzy hyperventilating feelings that terrify me. I almost seems worthless and now I wonder, "Is klonopin ONLY effective as a daily?? I really didn't want to be dependant on a daily med again and would prefer the security of knowing the effects I get from xanax. How long does it take for dependence to develop if I do take the klonopin daily @.5 twice a day and how hard is it to get off of..does it cause worse rebound anxiety? Has anyone else had the experience of getting no calming effect from klonopin? Thank you all so much for your time:)
Thank you, Ryan, Just two more question... If I take xanax once or twice a week is that enough to cause the addiction dependence everyone says is so horrible? Also, I have started the klonopin now @ .5 twice a day, if I discontinue this after a week or two will I have withdrawal symptoms?..should I cut it in half for a few days then cut it?
I have SEVERE anxiety attacks and have been on klonipin (klonopin) for almost 6 years now. I use to take anywhere from 1-3 mg /daily depending. But now (because of other meds) I only need 1 sometimes none, but I have noticed by the third day without any, the anxiety comes on so hard and strong that I find myself in that exact situation. It usually takes about 20 minutes for the klonipin (klonopin) to kick in which is way too late, Im usually on the floor grabbing at my chest breathing heavily feeeling like Im about to pass out the entire time until it kicks in. I was told by my doc the wafer would take about 7 minutes to kick in. If this helps any for now, I usually (and I know this sounds horrible) suck on the klonipin (klonopin) to make it work faster. RYAN I have a question for you...... do you think me not taking any for the couple days is what makes the attacks so bad all of a sudden?? Like not keeping it in my blood stream steadily is the problem?? Its just that I try to not take it becuase Im 27 now and I dont want to be on this for the rest of my life but even when I stop it completely and get past the point of withdrawl (withdrawal) the panic attacks are soooooo bad that now the docs wonder if they are siezures.... but I think they are just really bad attacks. (sorry that was so long)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.